MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a separation between the pebax and electrode section with a reddish material inside it.Initially the physician reported a temperature sensor catheter error.To complete the procedure, the physician used another one of the same type.No consequences for the patient reported.The customer's reported temperature sensor error is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 5-feb-2026, the bwi pal revealed that a visual inspection of the returned device found a separation between the pebax and electrode section with a reddish material inside it.These findings were reviewed and assessed the issue of a ¿separation¿ in the pebax as an mdr reportable malfunction since the integrity of the device has been compromised.
 
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, irrigation and temperature and impedance test of the returned device were performed.Visual analysis revealed a reddish material on the pebax.The device was connected to the carto 3 system and the generator; then an ablation cycle was performed and the device was found working correctly.No temperature or impedance issues were detected.An irrigation test was performed, and the device was not flushing correctly, it was observed that the device was partially occluded.A microscopic inspection revealed that the irrigation holes were obstructed with foreign material.Due to this condition, a scanning electron microscope (sem) was performed to identify the foreign material inside the irrigation hole and revealed that the composition observed in the sample, could be related to an inorganic material per the elements observed.Further examination under microscopic imaging identified a separation between the pebax and electrode section with the reddish material inside of it.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The temperature issue reported by the customer was confirmed.The potential cause of the inorganic material obstructing the irrigation holes is traced to the manufacturing process.The pebax condition is unrelated to the issue originally reported.The root cause of the pebax damage could be related to a manufacturing process.The instruction for use (ifu) contains the following warnings and precautions: do not use the temperature sensor to monitor tissue temperature.If the rf generator does not display the temperature, verify that the appropriate cable is plugged into the rf generator.If the temperature is still not displayed, there may be a malfunction in the temperature sensing system that must be corrected prior to applying rf energy.Monitor the catheter tip temperature throughout the procedure to ensure adequate irrigation.Recheck the irrigation system prior to restarting rf application.Before initiating the application of rf energy, a decrease in electrode temperature confirms the onset of saline irrigation of the ablation electrode.Internal actions are being implemented to address manufacturing opportunities related to the force sensor sleeve insolation to prevent fluids from getting inside the device and occlusion.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) were selected as related to the separation in the pebax identified by bwi pal.Investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) and dome (g04046) were selected as related to the occlusion found in the irrigation holes and the customer¿s reported temperature issues.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24464777
Report Number2029046-2026-00660
Device Sequence Number10262065
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250529(17)280528(10)31644252L
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31644252L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown